Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 56, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2004, 4:35 PM CDT for Clay County, Macon County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 4:35 PM CDT (21:35 UTC)
- Expired
- May 26, 2004, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, TN, Macon County, TN
The radar
The Nashville radar (KOHX), 75 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 361 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 262135 SVRBNA TNC027-111-262200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 435 PM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN TENNESSEE MACON COUNTY IN TENNESSEE * UNTIL 500 PM CDT * AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES NORTHWEST OF RED BOILING SPRINGS...OR 7 MILES NORTH OF LAFAYETTE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RED BOILING SPRINGS AROUND 445 PM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. LAT...LON 3672 8610 3655 8613 3643 8551 3665 8546 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:30 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 26, 2:30 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED MAY 26 2004 .SHORT TERM...(THROUGH THURSDAY) CURRENT...LINE OF STORMS (SOME SEVERE) CONTINUE IN E-W FASHION OVER SOUTHERN KY...WITH EVER SO SLIGHT MOVEMENT TO S. SOME BREAKS IN CLOUDINESS...ESPECIALLY S...HAS ALLOWED MERCURY TO CLIMB INTO LOWER TO MID 80S. FRONTAL BOUNDARY TO N WILL SAG SOUTHWARD. CHANCES FOR RAIN DROP OFF TONITE AND THU AS RAIN WILL JUST SKIRT BY TO OUR N...MUCH LIKE TODAY. .LONG TERM... QUESTION AS TO WHETHER OR NOT FRONT EVER GETS INTO CWA. ALL MODELS SHOW IT REACHING FAR NORTHERN COUNTIES LATE THU NITE OR EARLY FRI... B4 MOVING BACK N AS WARM FRONT FRI NITE. WILL KEEP POPS IN CHANCE CAT HIEST POPS N...AS UNCERTAINTY DEFINITELY EXISTS. RAIN CHANCES FAIRLY LOW SAT INTO SUN...THEN PICKING UP SUN NITE AND MON AS FRONT MOVES IN. AS FOR TEMPS...COMPROMISE LOOKS BEST. BNA BT 72/86/68/82 5355 CKV BT 68/86/68/82 5355 CSV BE 69/81/67/79 3234 && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, May 26, 9:15 AM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT WED MAY 26 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-271030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 915 AM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL. MOIST AND UNSTABLE AIR WILL BE PRESENT OVER THE REGION THROUGH TONIGHT. A FRONTAL BOUNDARY WILL STALL JUST NORTH OF THE MID STATE...AND A SERIES OF DISTURBANCES WILL MOVE ALONG THE BOUNDARY. CLUSTERS OF THUNDERSTORMS WILL DEVELOP...WITH THE GREATEST COVERAGE EXPECTED OVER THE NORTHERN COUNTIES OF THE MID STATE. LOCALLY HEAVY RAINFALL AMOUNTS MAY RESULT IN PONDING OF WATER ON ROADS AND RAPID RISES OF SMALL STREAMS. AREAS NORTH OF INTERSTATE 40 WILL HAVE THE GREATEST CHANCES FOR HEAVY RAINFALL. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 51 min |
| May 26, 4:26 PM CDT | Tornado Warning | OHX | Robertson | 49 min |
| May 26, 4:30 PM CDT | Tornado Warning | OHX | Fentress, Overton | 30 min |
| May 26, 5:00 PM CDT | Tornado Warning | OHX | Sumner | 45 min |
| May 26, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 14 min |
| May 26, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 12 min |
| May 26, 5:13 PM CDT | Flash Flood Warning | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett and 1 more | 3 hr |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 16 min |
| May 26, 6:19 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 26 min |
| May 26, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.